MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number DBF-2.4-160-S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a tissue biopsy of a gastric erosion site, the physician used a cook captura biopsy forceps without spike.It was reported that the physician detected that half of the cup detached in the patient and cannot find the missing part in patient.User then changed to another of the same device and a sufficient number of samples were finally obtained.One half of the forceps cup/jaw detached and remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.The investigation is on-going because the device was received at the time of this report.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.The investigation is on-going because the device was returned to the supplier for further investigation.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Two photos were provided and reviewed.The first photo shows the labeling of the pouch; it matches the lot number/rpn provided in the report.The second photo shows the device in a coiled position and it can be seen that one of the cups is broken and detached.The detached portion is not included in the photo.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with no damage to the sheath or handle.One forceps cup was missing and not included in the return.During handle actuation, the forceps cup that was present would open and close as expected.Under visual magnification, it can be seen that one forceps cup is missing, however its pivot pin is still present.The cup appears to have been broken off from its base.All link wires are present and not damaged.Additional functional testing was not possible, due to the condition of the device.The device was sent to the supplier for further evaluation and the following was provided, "the device was received with one cup broken off at the tip of the jaw assembly.The remaining portion of the broken cup was held in place by the pivot pin.The broken off portion of the cup was not returned with the device.No damage was observed in the opposing cup.No damage observed in the device coating, coil cable, or handle components.A full functional evaluation of the device was unable to be performed due to the partially missing component in the inner jaw assembly.The handle was able to actuate the jaw assembly freely, with no friction within the device.In conclusion, it was unable to be determined how the cup breakage occurred.All captura devices are 100% visually inspected and tested for functionality at fqc, per qly-010d." the device history records, which were manufactured june 2023, were reviewed.There were no relevant defects noted in the manufacturing/fqc checklist.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos and returned device confirmed the report.The supplier provided the following, "root cause could not be determined.A review of the device history record did not reveal any anomalies.The visual evaluation of the device confirmed the complaint of "detached biopsy cup." no further damage to the device was found.The handle of the device was able to actuate the jaw assembly.Further functional evaluation could not be performed due to the condition of the returned device.All devices go through a final inspection prior to packaging and shipment.This inspection includes verifying the cups close completely and the cups are not misaligned." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18355360
Report Number1037905-2023-00624
Device Sequence Number17866384
Product Code PTS
UDI-Device Identifier00827002315778
UDI-Public(01)00827002315778(17)260717(10)W4746280
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Catalogue NumberDBF-2.4-160-S
Device Lot NumberW4746280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by ManufacturerNot provided
01/12/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/12/2024
02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-HQ290 ENDOSCOPE.
Patient Age55 YR
Patient SexMale